I overreacted

iVillage Member
Registered: 01-30-2007
I overreacted
6
Fri, 08-09-2013 - 1:48pm

So, yeah, I overreacted.Embarassed  I had my colonoscopy and it's all fine, don't have to have another one for 10 years.  My mind just went crazy when this doctor said she "felt something" and she didn't tell me what it was was.  I told her about this doctor many years ago finding what he said was a "polyp" and she asked if my stools were thin or anything and I said no.  I just kept thinking about the whole thing and my hemorroids were hurting so bad at the time that I thought there was something really bad wrong in there. It did help when I called and she said it was a "small nodule."  The surgeon who did the colonoscopy said this was just some fatty tissue.  I also have chronic back pain and sometimes pelvic pain.  I believe the pelvic pain is due to arthritis in my joints, because I've had this for a long time and my joints and muscles are getting weak.  I do plan to go back to the doctor and say "O.K., what do we do now?"  I am so sick and tired of being in pain.  She put me on Tramadol during the 10 days before the colonoscopy because I couldn't take my anti-inflammatory and this seemed to control my pain.  I don't know though if this a drug that should be taken long term.  Anyhow, that's another story, but it was just a bunch of stuff and I need to be sure that what I assume is just my back pain, isn't something more serious.  Thanks for letting me rant, I just didn't have anyone to talk to!

iVillage Member
Registered: 01-16-2013
Fri, 08-09-2013 - 3:43pm

Thank God for you! I'm sure you are very relieved.

I'm curious to know about your anti-inflammatory. What are you taking?

iVillage Member
Registered: 01-30-2007
Sat, 08-10-2013 - 10:38am

Yes, I was relieved!  Even after I spoke with the nurse I was still worried, because I have so much other pain.  The anti-inflammatory I take is called Arthrotec.  It has a buffer in it that protects your stomach more than other NSAIDS.  I have been taking it for probaby 7 years and I haven't had any trouble with my stomach.  It can affect your kidneys and I just had those blood tests done and they were normal.  Do I wish I didn't have to take it?  Definitely, but it does help my pain.  The Tramadol helped more, but like I said, I don't know if I can take that long term.  Oh, and Arthrotec isn't very commonly used.  They have to special order it just for me at my pharmacy.  It's kind of weird really because I think it does help me and it doesn't bother my stomach. 

iVillage Member
Registered: 08-13-2012
Sun, 08-11-2013 - 10:50am

I am very interested in the Arthrotec you take. I take Naproxen and it does bother my stomach. I'm going to ask my doctor about the Arthrotec so thank you for posting.

iVillage Member
Registered: 01-30-2007
Mon, 08-12-2013 - 12:39pm

Oh, sure!  I know it might not work for everybody, and no one wants to take medication unless they have to, but it works for me.  I've been on it for probably 7 or 8 years.  It hasn't had any averse effects on me.  It was pretty expensive but comes in a generic now.  It doesn't take care of all of my pain, but about 50% of it, so really, I can't function without it. 

Community Leader
Registered: 07-26-1999
Tue, 08-13-2013 - 12:39pm
You can check over on the Pain Issues board about tramadol. A lot of reviewers online say that it can be addicting if taken long term, but I suppose it depends on what you take it for and how often. My ODD has a prescription for it for her menstrual cramps and I was worried when I researched it. But because she only takes one or two at most during her period and not every month, its not a problem for addiction.
Photobucket
iVillage Member
Registered: 01-30-2007
Tue, 08-13-2013 - 6:14pm

Yes, I've already posted on the pain issues board.  Thanks.